# SDR CA110516015

- Difficulty date: May 9, 2011
- Submitted: September 9, 2011
- Operation: Air carrier
- Make and model: Aerosp ATR 42-300
- Aircraft time: 31,988 hours
- Engine: Pwa PW120
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Oil System
- Condition: Low Pressure
- Location: Lt Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E, A

## Discrepancy

(CAN) OIL PRESSURE LOSS/IFSD DURING CLIMB THROUGH FL210, THE CREW OBSERVED A LOW OIL PRESSURE INDICATION ON THE LT ENGINE. THE CREW SHUT THE ENGINE DOWN AND RETURNED TO THE DEPARTURE POINT WHERE AN UNEVENTFUL SINGLE ENGINE LANDING WAS PERFORMED. MAINTENANCE FOUND THE GARLOCK SEAL OF THE STARTER GENERATOR DRIVE GEAR HAD COME OUT OF ITS CARRIER CAUSING A MAJOR OIL LEAK. A NEW SEAL WAS INSTALLED AND THE ACFT WAS RETURNED INTO SERVICE.
